Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor - increased blood pressure?

Posted by Nick on March 25, 1999, at 6:47:52

In reply to Effexor - increased blood pressure?, posted by Kenny on March 25, 1999, at 6:18:12

> My wife, Charlotte, is taking 75 mg of Effexor time
> release and has found it raised her blood pressure.
> (the highest - 150/106) The med is not working as well
> as needed yet so her doctor has increased dosage to
> 75 +37.5 taken together in the morning. She is
> concerned about further increases in blood pressure.
> Has anyone else exprerienced this side effect? The
> only other time she has had high blood pressure was
> during pregnancy.
> Thanks.

Efexor is well recognised to cause a rise in BP: however, it is unusual and is normally associated with higher doses - it occurs in about 7% of people taking >200mg / day. High BP is not that uncommon, especially in those past the first flush of youth, so the high reading may not be due to the medication. It can also be raised as a one - off due to stress/anxiety. So - keep an eye on it & have it checked regularly (weekly or 2 weekly). If it goes up further as the medication is increased, then the medication is probably the culprit. Strategies at that point are swopping or antihypertensive treatment - the latter usually only if the drug is proving really beneficial and you don't want to swop. Hope this helps, Nick




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nick thread:4002